MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE TRIAL SPACER 9DIA 30MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE TRIAL SPACER 9DIA 30MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number ARS742402
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a piece broke off on double sided end.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: inspection of the returned device revealed significant signs of wear.A tab located at the bottom of the instrument is broken off and missing, consistent with a brittle fracture.The body of the instrument exhibits widespread discoloration, and both the cap and central rod shows extensive wear, including visible gouging and pitting on the metal surfaces.Due to the nature of the returned device a functional inspection and dimensional inspection was not considered necessary nor possible was the device is clearly damaged rendering it non-functional.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications based on investigation, the root cause was attributed to a combination of user and wear related issues.The event was caused by several reprocessing cycles weakening the material of the device in combination with excessive torsional forces being applies to the instrument during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that a piece broke off on double sided end.

Brand Name
AEQUALIS FLEX REVIVE TRIAL SPACER 9DIA 30MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21740692
Report Number0001649390-2025-00189
Device Sequence Number8789900
Product Code HSD
UDI-Device Identifier00846832068746
UDI-Public(01)00846832068746(10)CR0813819
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberARS742402
Device Lot NumberCR0818319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown